MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXI-2.6-18-150-P-NS-0
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/05/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being filed after the associated complaint was reviewed under remediation protocol (b)(4), complaint/mdr retrospective review and remediation and reassessed as reportable.Additional complaint investigation and record remediation was not performed.Six similar complaints found within the scope of (b)(4), including this one, were identified and compared.These six complaints do not share consistent commonalities; the individual investigations did not include material analysis of the components or returned particulate matter; and the returned devices were not retained.Patient factors were ruled out as a contributing element.No similar complaints were found in the database after may 2016.Refer to similar mdrs submitted as part of (b)(4): 1820334-2017-03405, 1820334-2017-03407, 1820334-2017-03408, 1820334-2017-03392, and 1820334-2017-03844.
 
Event or Problem Description
Approach was gained from the common femoral artery (cfa) contralaterally.The device was advanced with the aid of another manufacturer's wire guide to pass through the lesion, but torque applied to the wire guide would not transmit.The physician removed the devices and applied torque to the wire guide at proximal site to test the torque transmission, but the wire guide tip still would not respond.Moreover, when the catheter was flushed after the issue, metal-like substances came out from inner lumen.Another catheter was used to finish the procedure, and there were no patient injuries reported.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7006740
Report Number1820334-2017-03843
Device Sequence Number977275
Product Code KRA
UDI-Device Identifier00827002500013
UDI-Public(01)00827002500013(17)180622(10)5974939
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCXI-2.6-18-150-P-NS-0
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2017
Initial Report FDA Received Date11/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1